Jump to content

Missingsomething: Wasnt worried but wondering if I should be


Missingsomething

Recommended Posts

So I have always been someone who lives in my head. Even in grade school I would contemplate the meaning/point of life. I wouldnt say depressed, just intense. Premenstrual symptoms have always been rough. My mood is wacky! Other than that I have alwasy had what I beleive to be normal ups and downs. Fast forward to a rough patch where I decided to talk to my doc. She prescribed Lexipro. Ive never been on any meds beaides birth control, and pain post surgery and postpartum. I used Lexipro 10mg for 3 months inconsistently until I experienced brain zaps. I had no idea what was happening. My husband a PT started treating me for vertigo. After stubling across something abput brain zapps as withdrawal from Lexipro, I took it consistently for 1 month after. Thats when I realized the seriousness of the drug and decided to wean. Reading forums like this scarex the mess out of me. Talked to my doc and started a slpw taper. I Decided to move things faster than her plan before deciding to go cold turkey.


4 days cold turkey: brain zaps, foggy brain sometimes ringing ears. 

 

Here is my issue. I feel like these issues are tolerable until I'm weaned. Ive always been an athlete and am used to grinding it out. But then I read all the foreboding resposes in the net and get scared. Then I remember  when hubby got scabies at the nursing home where he  worked some years ago and based on the interworld, thede was no beating it and my life was doomed to be a never ending fight with the bugs and there was no escaping, or hope.....Turns out not so much. (Glad thats over)

 

So here I am wondering, what is the real risk of cold turkey. Brain zaps are tolerable,

 

Assuming I dont have suicidal thoughts arise,

 

Anything else I should know?

 

PS. Sorry for the font changes. I dont know what thats about.

 

Edited by ChessieCat
Added spacing and resized font
Link to comment
  • ChessieCat changed the title to Missingsomething: Wasnt worried but wondering if I should be
  • Moderator

Hello, Missing something and welcome to SA.

 

Please describe the taper your doctor put you on, including rate of the taper and dates of the taper.

 

Then tell us what you did when you sped things up on your own and for how long, including rate of taper and dates. 

 

You say that you went cold turkey 4 days ago, correct?

 

Going cold turkey is not advisable and can produce long-lasting withdrawal symptoms.  I don't want to scare you, but things can get much worse.  A reinstatement of a small percentage of your dose is the only known method to alleviate withdrawal symptoms such as you describe.  Please answer my questions above and we can recommend a reinstatement dose.  Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

Then, once you have stabilized, you can begin a safe slow taper of the reinstated dose. Please read the following two links on the importance of a slow taper.
 
 
 
This is valuable information on withdrawal.
 
 
 
Please be aware that sometime withdrawal symptoms don't appear immediately after a too-fast taper or cold turkey.
 
 
 
Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Doc recommendation-

Week1:Alternating full dose (10mg), then half dose 

Week2-3: 1/2 dose daily

Week 4: 1/2 dose every other day

Week 5: 1/2 dose every 2 days

Week6: 1/2 dose every 3 days

Week7: 1/2 1 day a week

Week8: no dose

 

I started week 1

With half dose every day

Week2-3 half dose every other day

Planned to move to half dose 2 days but just stopped all together. Its been 4 days since my last dose.

 

Will be reading the links suggested tonight(after the little ones bed time).

Link to comment
  • Moderator

Thanks for supplying the information.  I have asked the other moderators for suggestions about how much Lexapro to reinstate.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Administrator

Welcome, MissingS.

 

We strongly advise against skipping doses or alternating dosages to taper. Why? You experienced it yourself: When you skip doses, you're likely to get a whopper of a withdrawal.

 

If I were you, I'd reinstate 1mg Lexapro to start. This topic explains how to take a small dose Tips for tapering off Lexapro (escitalopram)  Lexapro comes in a liquid by prescription if you want to go that way.

 

Be sure to take your dose at the same time each day. Hopefully, you will feel the effects of stabilization within a few days or a week. After stabilizing for a month or two, you'd taper off by tiny amounts -- effectively doing-over your taper in a much more gradual way.

 

Please let us know how you're doing.

 

PS Please tell your doctor that skipping doses is not a good way to taper.

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Here's a graph which illustrates this:  Skipping Days vs Every Day Dosing Graph

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy